Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

hubby has another rash

(1/2) > >>

I tell you im going to be competely white headed soon! I noticed last night that hubby has a rash all over his body. He says it doesnt itch. He was on Combivir, Viracept, and Bactrim. He had a reaction to Bactrim (a rash all over his body) and when he was in the hospital his dr decided to switch his meds to Truvada, Sustiva, and Dapsone. He really likes this combo of meds alot better.
I read on here at the drugs link about all his meds and it says Sustiva can cause a rash. I called the dr and he goes in today after work for a pretty sure its some kind of steroid shot..but not really sure. They are also giving him a prescription that she said will help..dont know what that is. BUt she did say she wanted him to keep taking his meds.

My question....has anyone had a rash from Sustiva that went away in a few days. Hubby really likes his meds. So far this is his only side effect. He started them around May 24.


I think I had a rash on sustiva. I do not think it is unusual unless it doesnt go away. I think mine lasted three days. Many have great results from sustiva and many of us got really wierded out on it.

I had a rash from my neck to my knees, worse on my low back. It started about 7 days after starting meds and got worse for two or three days. On about the 10th day of meds it didn't get any worse and it started to fade, mostly gone by day 14, so it was about  the whole second week of meds. It didn't itch too bad and I never went to the doc's (I did email him) and no problems since (another 4 weeks as of 15 minutes ago.
I hope it works out for your husband too. Good luck!

Hi Teresa,

Sorry to hear about your husband and his rash.  I've never been on Sustiva but I know people who have and who also got a rash.  For them I don't rememeber how soon it hit them but I know it lasted for 8-10 days before going away.  As far as I know they have never had a relapse; if they did it was for such a short period of time that I was not aware of it and I guess it was not "bad" enough for them to feel the need to bitch about it either.  Hubbie may just have to hang in there a bit longer till his body adjusts to the constant flow of drugs in him.  Hopefully his doctor can help him out a bit till the rash goes away.



Hubbys rash is gone..or its so faded we cant see it. The dr gave him a steroid shot and a prescription. I guess that took care of it.

Now hes complaining of night sweats. I have heard others talk about them so i guess hes just gonna have to learn to deal with them. Hes started taking a towel to bed with him.

I want to thank everyone that has answered my questions and calmed my fears. I guess u all are figuring out im a bit of a worry wart.



[0] Message Index

[#] Next page

Go to full version